Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 133, NWS Blacksburg, VA

June 23, 2016Caswell County, North Carolina; Halifax County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 23, 2016, 7:48 PM EDT for Caswell County, North Carolina; Halifax County, Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2016, 7:48 PM EDT (23:48 UTC)
Expired
Jun 23, 2016, 8:30 PM EDT
In force
42 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Caswell County, NC, Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 102 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 7:55 PM EDTTSTM WND DMG3 Se Hamer, NCTHUNDERSTORM WINDS CAUSED A 12 - 15 INCH PINE TO TOPPLE DOWN EAST OF YANCEYVILLE IN NC.
Jun 23, 8:20 PM EDTTSTM WND DMG1 Sw Leasburg, NCTHUNDERSTORM WINDS RESULTED IN NUMEROUS TREES DOWN ALONG US 158 IN THE FAR EASTERN PORTIONS OF CASWELL COUNTY IN NC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:52 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
940 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

368 
WUUS51 KRNK 232348
SVRRNK
NCC033-VAC083-240030-
/O.NEW.KRNK.SV.W.0133.160623T2348Z-160624T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
748 PM EDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CASWELL COUNTY IN NORTH CAROLINA...
  SOUTHWESTERN HALIFAX COUNTY IN VIRGINIA...

* UNTIL 830 PM EDT

* AT 748 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR TURBEVILLE TO BAYNES...MOVING SOUTHEAST AT 40
  MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JERICHO...
  PROSPECT HILL...
  TURBEVILLE...
  SEMORA...
  AND BAYNES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3625 7939 3626 7939 3671 7908 3657 7873
      3654 7873 3654 7914 3624 7915
TIME...MOT...LOC 2348Z 322DEG 34KT 3663 7907 3625 7931 

HAIL...1.25IN
WIND...60MPH
 
$$

DS
1 follow-up statement
713 
WWUS51 KRNK 240032
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
832 PM EDT THU JUN 23 2016

NCC033-VAC083-240042-
/O.EXP.KRNK.SV.W.0133.000000T0000Z-160624T0030Z/
CASWELL NC-HALIFAX VA-
832 PM EDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
EASTERN CASWELL AND SOUTHWESTERN HALIFAX COUNTIES HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTH CAROLINA AND VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3625 7939 3626 7939 3671 7908 3657 7873
      3654 7873 3654 7914 3624 7915
TIME...MOT...LOC 0030Z 322DEG 34KT 3663 7907 3625 7931 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:29 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 23, 7:29 PM EDT, 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Blacksburg VA
729 PM EDT THU JUN 23 2016

.SYNOPSIS...
Low pressure will move east out of the Ohio Valley this
evening, and then push off the mid-Atlantic coast tonight,
allowing a trailing cold front to drop south into the region on
Friday. Scattered to numerous showers and thunderstorms will
impact much of the region into tonight as this system moves
through the area. The front slides to the south of the area Friday
night allowing drier high pressure to slowly build in from the
north this weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
Update at 725 PM EDT Thursday...

Opted to extend the going flash flood watch until 03z/11 pm given
continued training storms and to better match neighbors along with
severe watch 291. Still appears that loss of instability should
finally allow storms to weaken around midnight.

Previous discussion as of 200 PM EDT Thursday...

Bands of deep convection continue across the north, one associatedwith
the residual outflow from the earlier MCS, and another farther
north along the actual surface front. Short term guidance
continues to struggle on future placement of stronger storms with
some feeding ongoing coverage southeast across the Blue Ridge,
with added development over the south/west where current CAPE
values have zoomed up to above 2000 J/KG per heating. Others tend
to work new development down the western mountains and then unzip
east over the south into the instability gradient. For now think a
blend in order with current coverage likely heading east/southeast
with some of this coverage gradually filling in farther south as
more heating is realized. Thus plan to shift higher
likely/categorical pops farther south into the early evening
before loss of heating causes coverage to fade. Given
unidirectional flow and stronger winds aloft good potential for
added training and clusters of multicellular damaging wind
producing storms through early evening. Therefore planning to keep
the earlier expanded flood watch going and not go further east for
now pending trends. Lows still warm/muggy in the 60s to lower 70s.

Uncertainty exists in the location of the surface boundary on Friday
with potential affects from organized convection through this
evening and debris clouds early Friday. Models have again slowed up
the southward progress of the boundary given only weak surface
ridging to the north and weak low pressure along the front. This
along with continued westerly flow should allow any residual clouds
to erode by midday resulting in a quick uptick in instability espcly
southern/eastern sections in the afternoon. Latest SPC Day2 has
beefed up much of the region to slight risks pending trends with the
above scenario. Otherwise bumping up pops to high chance/low likelys
espcly Blue Ridge east where the better severe threat may exist.
Highs likely a bit warmer without much morning convection so
thinking mostly 80s, to around 90 Piedmont.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 150 PM EDT Thursday...

Surface front should finally slide south of the region Friday night
into Saturday allowing a gradual infiltration of drier air in the
wake of weak low pressure to the southeast. Will keep in some low
pops for evening coverage given lingering instability and low level
moisture along the Blue Ridge, followed by clearing overnight. Weak
high pressure will build in with weak low level wedging under high
heights aloft on Saturday. However still appears just enough
weakness and residual moisture to pop isolated afternoon showers
mountains otherwise partly cloudy.

Drier air may enhance a bit by Sunday as the surface high noses in
from offshore while the low level flow deepens a bit from the
northeast. This will also result in weak return flow taking shape
over the far west where some low pops likely needed otherwise
keeping it dry with more sun possible.

Highs mostly in the 80s with little change in airmass in the wake of
the weak front.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 1230 PM EDT Thursday...

Repeat scenario of the upper pattern seen in the past few weeks will
return by next week as a large 5h low slides east over the western
ridge and helps dig out another eastern trough. This should propel a
couple associated surface cold fronts through the region with the first
Monday, and another later Tuesday when somewhat drier/cooler air looks
to advect in. Ahead of these boundaries will see moisture quickly
return Sunday night and moreso on Monday when models show decent higher
pwats and subsequent more widespread showers/storms. Thus including
high chance to likely pops Monday. Deeper pwats may start to exit
Monday night into Tuesday but still enough residual low level moisture
to support widely scattered showers into Tuesday before the secondary
front crosses. Drier air follows the front Tuesday night into Wednesday
as weak high pressure builds in ahead of yet another impulse rounding
the base of the upper trough Wednesday night into Thursday. This may
drive a weak area of low pressure east along the residual front
resulting in another round of showers by day7. Temps look to stay near
seasonal norms for most of the period except perhaps a bit cooler by
the end of the week with more clouds/showers around.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 1245 PM EDT Thursday...

VFR has returned to most locations outside of the Greenbrier
valley where training cells continue to result in MVFR to IFR in
heavier showers and storms. Expect this trend to continue to with
poor flying conditions around KLWB to KHSP and perhaps out to just
west of KLYH over the next few hours.

Provided added heating which has been slow to occur in the wake of
the early morning storm complex, expecting the redevelopment of at
least scattered shra/tsra this afternoon and evening across the
region. However exactly where and how widespread any added
coverage will be elsewhere remains uncertain, so keeping mostly a
vicinity mention for shra/tsra going with tempo groups where
closer to the current convective axis across the north. Should
finally see the front to the north dip south and gradually shove
deeper convection into southern areas by early this evening and
out of the area after midnight. Therefore cutting back to mostly
VFR cigs and without any convective mention overnight with areas
of dense fog possible espcly in the valleys where MVFR to LIFR
could occur.

Should be just north of the front on Friday although moisture will
be slow to completely exit espcly in the low levels that could
again fuel a few bands of shra/tsra in the afternoon. Otherwise
looking at becoming VFR most sections by mid/late morning once low
clouds/fog erode.

Extended discussion...

High pressure will try to build from the northeast on Saturday,
but there should be enough instability over the mountains for
isolated afternoon showers and thunderstorms during the weekend.
Coverage of these storms should increase by Monday before becoming
more isolated on Tuesday with the passage of another cold front.
Overall, expect periods of IFR/MVFR within the showers and
thunderstorms and also during potential early morning fog due to
increasing moisture at the ground.

&&

.HYDROLOGY...
Flash flood watch now in effect into early this evening with the
inclusion of Rockbridge, Botetourt and Amherst counties. Added
storm complexes along with training bands could lead to more
widespread flash flooding given very low flash flood guidance
attm, and possible added 1 to 3 inches of rain in spots. Heavy
rainfall also possible south of the watch area but thinking only
isolated flooding at this point given somewhat less rainfall in
these areas of late.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 11 PM EDT this evening for VAZ007-019-
     020-023-024-035.
NC...None.
WV...Flash Flood Watch until 11 PM EDT this evening for WVZ042>044-
     507-508.

&&

SYNOPSIS...JH/WERT
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...JH
AVIATION...JH/MBS/WERT
HYDROLOGY...JH
Hazardous weather outlook, Jun 23, 7:18 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT THU JUN 23 2016

VAZ007-019-020-023-024-035-WVZ042>044-507-508-242330-
TAZEWELL-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER-
SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
718 PM EDT THU JUN 23 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS MAY APPROACH SEVERE LIMITS AGAIN FRIDAY
AFTERNOON WITH STRONG WINDS AND SOME HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ002>006-VAZ009>018-022-032>034-043>046-058-059-242330-
ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-PATRICK-
FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-HALIFAX-
CHARLOTTE-
718 PM EDT THU JUN 23 2016

...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

LOCALLY HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY RESULT IN
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS COULD OCCUR AGAIN
FRIDAY AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ001-018>020-VAZ047-242330-
ASHE-WATAUGA-WILKES-YADKIN-BUCKINGHAM-
718 PM EDT THU JUN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

ADDED COMPLEXES OR BANDS OF THUNDERSTORMS ARE EXPECTED TO MOVE
INTO OR REDEVELOP OVER THE AREA INTO THIS EVENING. SOME OF THE
STRONGER STORMS...MAY BECOME SEVERE. THE MAIN SEVERE WEATHER
THREAT WILL BE FROM STRONG DAMAGING WINDS. LOCALLY HEAVY RAIN IS
ALSO POSSIBLE...WHICH MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS COULD OCCUR AGAIN
FRIDAY AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 23, 7:05 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
705 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             5 W BEDFORD             37.33N 79.61W
06/23/2016  E2.75 INCH       BEDFORD            VA   PUBLIC

            SEVERAL MINUTES OF ONE TO TWO INCH HAIL WITH A FEW
            BASEBALL SIZE HAILSTONES ON MAGNOLA DRIVE.CARS DAMAGED.

&&

HYSELL
Special weather statement, Jun 23, 7:11 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT THU JUN 23 2016

WVZ044-507-232345-
EASTERN GREENBRIER-MONROE-
711 PM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL GREENBRIER AND
NORTH CENTRAL MONROE COUNTIES...

AT 710 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALDERSON...MOVING EAST
AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RONCEVERTE...
ALDERSON...
GREENBRIER STATE FOREST...
ORGAN CAVE...
AND FAIRLEA.

THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3773 8065 3780 8061 3776 8031 3764 8041
TIME...MOT...LOC 2310Z 289DEG 22KT 3776 8058

DS
Local storm report, Jun 23, 7:20 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
720 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             5 S CLUSTER SPRINGS     36.54N 78.90W
06/23/2016  M2.75 INCH       PERSON             NC   PUBLIC

            PUBLIC REPORTS OF BASEBALL SIZE HAIL ON HWY 501 JUST
            NORTH OF THE VIRGINIA NORTH CAROLINA BORDER.

&&

JMORROW
Local storm report, Jun 23, 7:28 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     1 NE RENICK             37.99N 80.36W
06/23/2016                   GREENBRIER         WV   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS TREES DOWN ON AUTO ROAD NEAR
            RENICK WEST VIRGINIA.

&&

JMORROW
Local storm report, Jun 23, 7:42 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
742 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     4 NNW MT AIRY           36.98N 79.24W
06/23/2016                   PITTSYLVANIA       VA   PUBLIC

            PUBLIC REPORTS SEVERAL LARGE TREE LIMBS DOWN ON
            WATLINGTON ROAD NEAR MT AIRY VIRGINIA.

&&

JMORROW
Local storm report, Jun 23, 7:48 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
748 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             5 S CLUSTER SPRINGS     36.55N 78.90W
06/23/2016  M2.75 INCH       HALIFAX            VA   PUBLIC

            PUBLIC REPORTS OF BASEBALL SIZE HAIL ON HWY 501 JUST
            NORTH OF THE VIRGINIA NORTH CAROLINA BORDER.

&&

HYSELL

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:50 AM EDTSpecial Weather StatementRNKAmherst40 min
Jun 23, 5:24 AM EDTSpecial Weather StatementRNKBuckingham66 min
Jun 23, 5:29 AM EDTSevere Thunderstorm WarningRNKBuckingham46 min
Jun 23, 6:39 AM EDTSpecial Weather StatementRNKAlleghany, Bath, Botetourt, Craig, Rockbridge, City of Buena Vista and 2 more81 min
Jun 23, 8:33 AM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Craig, City of Covington57 min
Jun 23, 8:43 AM EDTSpecial Weather StatementRNKGiles47 min
Jun 23, 8:50 AM EDTSevere Thunderstorm WarningRNKBotetourt, Roanoke, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke and 1 more40 min
Jun 23, 8:57 AM EDTSevere Thunderstorm WarningRNKGiles, Montgomery, Roanoke, City of Radford48 min
Jun 23, 8:58 AM EDTFlash Flood WarningRNKBland, Giles6 hr
Jun 23, 9:16 AM EDTSpecial Weather StatementRNKBedford, Campbell, Franklin59 min
Jun 23, 9:26 AM EDTSpecial Weather StatementRNKFloyd49 min
Jun 23, 9:54 AM EDTSpecial Weather StatementRNKCharlotte, Halifax, Pittsylvania, City of Danville66 min
Jun 23, 1:18 PM EDTFlash Flood WarningRNKAlleghany, Bath, City of Covington10 hr
Jun 23, 1:22 PM EDTSpecial Weather StatementRNKAlleghany, Botetourt, City of Covington23 min
Jun 23, 1:36 PM EDTSevere Thunderstorm WarningRNKAlleghany, Amherst, Bath, Bedford, Botetourt, Craig and 4 more54 min
Jun 23, 2:31 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Botetourt, Campbell, City of Lynchburg59 min
Jun 23, 2:33 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington27 min
Jun 23, 3:02 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington28 min
Jun 23, 3:21 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax54 min
Jun 23, 3:30 PM EDTFlash Flood WarningRNKBotetourt6 hr
Jun 23, 3:43 PM EDTSevere Thunderstorm WarningRNKAppomattox, Bedford, Botetourt, Campbell, Rockbridge, City of Lynchburg47 min
Jun 23, 4:14 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Roanoke39 min
Jun 23, 4:28 PM EDTSpecial Weather StatementRNKBath32 min
Jun 23, 4:30 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax45 min
Jun 23, 5:00 PM EDTSpecial Weather StatementRNKCity of Lynchburg30 min
Jun 23, 5:01 PM EDTSpecial Weather StatementRNKRockbridge29 min
Jun 23, 5:11 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte52 min
Jun 23, 5:25 PM EDTSpecial Weather StatementRNKAlleghany35 min
Jun 23, 5:27 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania48 min
Jun 23, 5:34 PM EDTFlash Flood WarningRNKRockbridge, City of Buena Vista, City of Lexington6 hr
Jun 23, 5:40 PM EDTSpecial Weather StatementRNKBedford35 min
Jun 23, 5:46 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax44 min
Jun 23, 5:58 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, City of Lynchburg62 min
Jun 23, 6:01 PM EDTSpecial Weather StatementRNKBotetourt, Craig, City of Salem29 min
Jun 23, 6:09 PM EDTRiver Flood WarningRNKAlleghany, City of Covington28 hr
Jun 23, 6:16 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania59 min
Jun 23, 6:36 PM EDTFlash Flood WarningRNKCampbell, Charlotte, City of Lynchburg6 hr
Jun 23, 6:50 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania55 min
Jun 23, 6:52 PM EDTSevere Thunderstorm WarningRNKGiles38 min
Jun 23, 7:00 PM EDTTornado WarningRNKHalifax16 min
Jun 23, 7:17 PM EDTSevere Thunderstorm WarningRNKHalifax18 min
Jun 23, 7:20 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania57 min
Jun 23, 7:24 PM EDTRiver Flood WarningRNKBotetourt27 hr
Jun 23, 7:24 PM EDTRiver Flood WarningRNKBotetourt31 hr
Jun 23, 7:30 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, Roanoke, City of Radford45 min
Jun 23, 7:33 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Tazewell42 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.